Alert archive / California / Wind Advisories in 2017

Wind Advisory 30, NWS Sacramento, CA

September 30, 2017

NWS Sacramento, CA issued this wind advisory at Sep 30, 2017, 3:25 PM PDT. It took effect at Oct 1, 2017, 11:00 AM PDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2017, 3:25 PM PDT (22:25 UTC)
In effect from
Oct 1, 2017, 11:00 AM PDT
Expired
Oct 2, 2017, 2:56 PM PDT
In force
28 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

155 
WWUS76 KSTO 302225
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
325 PM PDT Sat Sep 30 2017

...Gusty Northerly Winds Over Portions of Interior Northern
California Sunday into Monday...

.High pressure building just north of the area will cause northerly
winds to develop Sunday and become gusty by afternoon. The winds 
will strengthen further on Monday, before decreasing in the 
evening. 

CAZ015>017-011200-
/O.NEW.KSTO.WI.Y.0030.171001T1800Z-171003T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
325 PM PDT Sat Sep 30 2017

...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT
MONDAY...

The National Weather Service in Sacramento has issue...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT
MONDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 11 AM Sunday to 11 PM PDT
Monday. 

* TIMING...Northerly winds increasing Sunday, peaking Monday
  afternoon. Winds are expected to decrease Monday evening.

* WINDS...Northerly winds 20 to 30 mph with gusts to 45 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.d a Wind Advisory, which is 
in effect from 11 AM Sunday to 11 PM PDT Monday. 

* TIMING...Northerly winds increasing Sunday, peaking Monday
  afternoon. Winds are expected to decrease Monday evening.

* WINDS...Northerly winds 20 to 30 mph with gusts to 45 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
4 follow-up statements
721 
WWUS76 KSTO 011030
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
330 AM PDT Sun Oct 1 2017

...Gusty Northerly Winds Over Portions of Interior Northern
California into Monday...

.High pressure building just north of the area will cause
northerly winds to increase today. The winds will continue tonight
and Monday before decreasing Monday evening.

CAZ015>017-020000-
/O.CON.KSTO.WI.Y.0030.171001T1800Z-171003T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
330 AM PDT Sun Oct 1 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT MONDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 11 AM Sunday to 11 PM PDT
Monday.

* TIMING...Northerly winds increasing today and continuing into
  Monday. Winds are expected to decrease Monday evening. 

* WINDS...Northerly winds 15 to 30 mph with gusts to 40 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected. 
Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
738 
WWUS76 KSTO 020313
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
813 PM PDT Sun Oct 1 2017

...Gusty Northerly Winds Over Portions of Interior Northern
California into Monday...

.High pressure building north of the area will cause strong and
gusty northerly into Monday. Winds will decrease Monday evening.

CAZ015>017-030600-
/O.CON.KSTO.WI.Y.0030.000000T0000Z-171003T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
813 PM PDT Sun Oct 1 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY...

* TIMING...Strong and gusty northerly winds continue into Monday.
  Winds decrease Monday evening.

* WINDS...Northerly winds 15 to 30 mph with gusts to 40 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
080 
WWUS76 KSTO 021030
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
330 AM PDT Mon Oct 2 2017

CAZ015>017-030000-
/O.CON.KSTO.WI.Y.0030.000000T0000Z-171003T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
330 AM PDT Mon Oct 2 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* TIMING...Strong and gusty northerly winds continue today. Winds
  decrease this evening. 

* WINDS...Northerly winds 15 to 30 mph with gusts to 40 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
531 
WWUS76 KSTO 022156
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
256 PM PDT Mon Oct 2 2017

CAZ015-016-031300-
/O.CAN.KSTO.WI.Y.0030.000000T0000Z-171003T0600Z/
/O.NEW.KSTO.WI.Y.0031.171003T1200Z-171004T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
256 PM PDT Mon Oct 2 2017

...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM PDT TUESDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 5 AM to 7 PM PDT Tuesday. 

* TIMING...North winds overnight will become gusty Tuesday morning
  through Tuesday afternoon. 

* WINDS...North winds 15 to 30 mph with gusts to 40 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ017-022300-
/O.CAN.KSTO.WI.Y.0030.000000T0000Z-171003T0600Z/
Southern Sacramento Valley-
Including the city of Sacramento
256 PM PDT Mon Oct 2 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

The strongest north winds have subsided, but breezy winds up to
30 mph will continue to be possible through Tuesday.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Sep 30, 10:02 AM PDT, 5 hours 23 minutes earlier.

Area forecast discussion, Sep 30, 10:02 AM PDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
1002 AM PDT Sat Sep 30 2017

.SYNOPSIS...
Cooler weather with breezy north winds into next week.
Precipitation chances will likely remain north of the area.

&&

.DISCUSSION...
Sunny across most of the area this morning, with the exception of
a small patch of low stratus over eastern Yolo/western Sacramento
counties. Satellite shows this patch moving southward through
western Sacramento/Davis into the Delta area.

Confidence has improved in the potential for critical fire weather
conditions on Sunday. The Fire Weather Watch has been upgraded to
a Red Flag Warning with an expanded area for the Valley, adjacent
foothills, and Delta. The time has been extended into Monday, as
 Monday looks even windier, with little improvement in relative
humidity. A Wind Advisory may be warranted as well, and be
considered for Sunday-Monday.

Temperatures today are starting a little cooler, but highs are
expected to be similar to be about the same as on Friday. EK

&&
.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)

Trough of low pressure over the west will bring cooler conditions
with temperatures slightly below normal for early October.
Although there is a remote chance for a stray mountain shower, the
weather pattern is expected to be dry with mostly clear skies across
interior northern California. Breezy conditions are expected each
afternoon from mid to late week as the pressure gradient across
the valley strengthens between the high pressure in the Pacific
and the low pressure in the valley.
&&

.AVIATION...

Continued VFR conditions with northerly winds around 10 kts, with
the exception being for the northern Sacramento Valley with gusts
up to 20 kts this afternoon. A small patch of low clouds
developed over SMF this morning, but has shifted south and is
expected to disperse by around 18z. EK
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM Sunday to 11 PM PDT Monday for
Carquinez Strait and Delta-Central Sacramento Valley in Glenn,
Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-
Eastern Mendocino NF-Lake County Portion of Lake-Napa-Sonoma
Unit-Northern Motherlode From 1000 to 3000 Ft. Includes portions
of Nevada-Yuba-Placer-Amador and ElDorado Units-Northern
Sacramento Valley to Southern Tehama County Line Below 1000 Ft-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Northern Sierra Foothills from 1000 to
3000 Ft. Includes portions of Shasta-Trinity and Butte Units-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Southern Motherlode From 1000 to 3000 Ft. Includes
portions of Calaveras-Tuolumne Unit-Southern Sacramento Valley
in Yolo-Sacramento Far Western Placer, southern Sutter and
Solano County Below 1000 Ft.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 9:27 AM PDTRed Flag WarningSTO3 days

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.